Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 126, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 15, 2016, 4:11 PM EDT for Duval County, Saint Johns County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2016, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 15, 2016, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 43 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:00 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 15, 3:00 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 300 PM EDT FRI JUL 15 2016 .NEAR TERM.../Through Saturday/... Strong storms early this afternoon were firing across the Gulf coast sea breeze and moving through the Suwannee Valley. Other showers/storms were beginning to develop across the east coast sea breeze, and this will move in slowly this afternoon. Storms will then merge over the interior late in the afternoon to early evening. The main threats from storms will be gusty winds, frequent lightning, and heavy rainfall. Deep layer ridge axis across north central Florida will move northward to near the FL/GA border on Saturday. Temperatures aloft will cool from -6C to -8C and warm in the 850-700mb layer. So, low/mid level lapse rates will steepen some compared to today. However, a little more subsidence aloft is forecast with the ridge overhead. Scattered storms will develop once again on Saturday, with strong to marginally severe storms possible. Convection should fire across the Gulf coast first and move inland, with storms then firing on the east coast sea breeze. Highs will be in the low to mid 90s. .SHORT TERM.../Saturday Night Through Monday/... High pressure ridge will be over the Western Atlantic this period. The axis of the ridge is forecast to move slowly from due East of FL/GA line Saturday night to near GA/SC line Monday. With this pattern, the flow will gradually turn more onshore. In this pattern, would expect afternoon convective chances across the forecast area due to diurnal instability, but the East coast sea breeze will help push greatest convective chances inland. This will also result in a greater contrast in high temperatures, with coastal areas in the upper 80s to around 90, and interior areas reaching middle 90s. && .LONG TERM.../Monday Night Through Friday/... Persistent Western Atlantic ridge axis will slide from Northeast of the region to due East this period. As the ridge moves South the flow will trend from onshore to more Southeasterly/Southerly. Also, a trough of low pressure is expected to slide into Southeastern states mid week and stall. As the flow becomes less onshore, the afternoon convective pattern will move from more of a inland focus with sea breeze push, to a more broad coverage. In addition the presence of the trough will be an additional focus for convection across SE GA. As the ridge builds South, and the onshore flow decreases, expect high temperatures to rise a few degrees from Tuesday into Wednesday. && .AVIATION... Storms developing across the Gulf coast and east coast sea breezes this afternoon, and storms will get near the TAF sites throughout the afternoon and into the early evening before dissipating. Southeast winds 5-10 knots are expected this afternoon as the east coast sea breeze moves inland. Brief MVFR/IFR conditions with gusty winds are possible in/around storms. && .MARINE... Southerly flow will prevail across the waters this week with speeds generally below 15 kts. Combined seas generally 2-4 ft. Rip Currents: Low risk. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 96 73 95 / 30 40 30 40 SSI 79 93 78 90 / 20 20 20 20 JAX 74 94 75 93 / 20 30 20 20 SGJ 77 91 76 90 / 10 30 10 20 GNV 73 94 73 93 / 30 50 20 40 OCF 73 94 73 94 / 40 50 20 40 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Kennedy/Struble/Walker
Hazardous weather outlook, Jul 15, 6:37 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 637 AM EDT FRI JUL 15 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-161100- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 637 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL MOVE INLAND ACROSS THE SUWANNEE RIVER VALLEY LATER THIS MORNING. ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA DURING THE AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE. STORM MOTION WILL BE TO THE NORTH TO NORTHEAST AROUND 10 MPH. ELEVATED HEAT INDICES NEAR 105 ARE POSSIBLE EACH DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. SOME STORMS MAY BECOME STRONG WITH HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 15, 2:30 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT FRI JUL 15 2016
FLZ035-036-151915-
ALACHUA FL-GILCHRIST FL-
230 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA AND
GILCHRIST COUNTIES UNTIL 315 PM EDT...
AT 230 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TRENTON...MOVING NORTHEAST AT 25 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
TRENTON...BELL...ARCHER...NEWBERRY AND GUARANTO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
2972 8294 2977 8295 2980 8292 2981 8293
2983 8289 2989 8288 2991 8286 2991 8283
2953 8246 2954 8265 2956 8266 2956 8275
2958 8276 2958 8278 2959 8290 2963 8297
TIME...MOT...LOC 1830Z 230DEG 23KT 2967 8283
STRUBLESpecial weather statement, Jul 15, 2:53 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 253 PM EDT FRI JUL 15 2016 GAZ149-150-162>164-151945- CLINCH GA-CHARLTON GA-ATKINSON GA-ECHOLS GA-WARE GA- 253 PM EDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECHOLS...CLINCH... WESTERN WARE...SOUTHEASTERN ATKINSON AND NORTHWESTERN CHARLTON COUNTIES UNTIL 345 PM EDT... AT 253 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOMERVILLE TO NEAR NEEDMORE. MOVEMENT WAS NORTHEAST AT 20 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... WAYCROSS...HOMERVILLE...FARGO...ARGYLE...STEPHEN FOSTER STATE PARK... DIXIE UNION...MANOR...NEEDMORE...COGDELL...NEEDHAM AND MILLWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3142 8250 3082 8224 3062 8269 3116 8289 TIME...MOT...LOC 1853Z 233DEG 19KT 3107 8280 3073 8266 HESS
Special weather statement, Jul 15, 2:58 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT FRI JUL 15 2016
FLZ022-030-035-036-151945-
ALACHUA FL-GILCHRIST FL-UNION FL-COLUMBIA FL-
258 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA...
SOUTHWESTERN UNION...WESTERN ALACHUA AND EASTERN GILCHRIST COUNTIES
UNTIL 345 PM EDT...
AT 257 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF HIGH SPRINGS...OR 13 MILES NORTHEAST OF
TRENTON...MOVING NORTH AT 20 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...WORTHINGTON SPRING...ICHETUCKNEE SPRING...ALACHUA...
HIGH SPRINGS...ARCHER...FORT WHITE...WORTHINGTON SPRINGS...GROVES...
UPLAND PINES...PROVIDENCE...NEWBERRY...LA CROSSE AND DUKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3001 8241 2993 8240 2992 8242 2988 8239
2950 8234 2949 8256 2954 8256 2953 8265
2956 8266 2956 8271 2995 8279 2997 8276
2998 8276 2999 8279 3001 8279
TIME...MOT...LOC 1857Z 183DEG 16KT 2971 8261
STRUBLESpecial weather statement, Jul 15, 3:09 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT FRI JUL 15 2016
FLZ020-022-GAZ162-152000-
COLUMBIA FL-HAMILTON FL-ECHOLS GA-
309 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLUMBIA...EASTERN
HAMILTON AND SOUTHEASTERN ECHOLS COUNTIES UNTIL 400 PM EDT...
AT 308 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BELMONT...OR 9 MILES EAST OF JASPER...MOVING NORTH AT 10 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JASPER...FARGO...NEEDMORE AND BELMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3074 8289 3068 8258 3059 8258 3059 8252
3033 8266 3039 8293 3042 8297
TIME...MOT...LOC 1908Z 183DEG 9KT 3047 8281
STRUBLESpecial weather statement, Jul 15, 3:54 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
354 PM EDT FRI JUL 15 2016
FLZ024-025-032-152045-
INLAND NASSAU FL-CLAY FL-INLAND DUVAL FL-
354 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHWESTERN CLAY AND WESTERN DUVAL COUNTIES UNTIL 445 PM EDT...
AT 354 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CECIL FIELD...OR 11 MILES NORTH OF MIDDLEBURG...MOVING NORTH AT
30 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...JACKSONVILLE INTERNATIONAL ARPT...MIDDLEBURG...
BRYCEVILLE...MAXVILLE...CISCO GARDENS...OAKLEAF PLANTATION...
CECIL FIELD...RATLIFF...NASSAU VILLAGE-RATLIFF...NORMANDY...
LAKESIDE...BALDWIN...JACKSONVILLE HEIGHTS AND WHITEHOUSE AIR FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3008 8180 3013 8205 3024 8205 3057 8199
3051 8169
TIME...MOT...LOC 1954Z 190DEG 25KT 3022 8191
STRUBLELocal storm report, Jul 15, 3:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 SSW STARKE 29.90N 82.14W
07/15/2016 BRADFORD FL PUBLIC
PUBLIC REPORTED TREE DOWN ON A HOME AT THE INTERSECTION
OF HWY 301 AND CR 227.
&&
KGUILLETThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:23 PM EDT | Special Weather Statement | JAX | Suwannee | 37 min |
| Jul 15, 1:34 PM EDT | Special Weather Statement | JAX | Gilchrist | 41 min |
| Jul 15, 1:56 PM EDT | Special Weather Statement | JAX | Suwannee | 49 min |
| Jul 15, 2:08 PM EDT | Special Weather Statement | JAX | Gilchrist | 52 min |
| Jul 15, 2:09 PM EDT | Special Weather Statement | JAX | Suwannee | 51 min |
| Jul 15, 2:16 PM EDT | Special Weather Statement | JAX | Clay | 44 min |
| Jul 15, 2:20 PM EDT | Special Weather Statement | JAX | Hamilton | 40 min |
| Jul 15, 2:30 PM EDT | Special Weather Statement | JAX | Gilchrist | 45 min |
| Jul 15, 2:47 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 43 min |
| Jul 15, 2:58 PM EDT | Special Weather Statement | JAX | Alachua | 47 min |
| Jul 15, 3:02 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist, Union | 43 min |
| Jul 15, 3:09 PM EDT | Special Weather Statement | JAX | Hamilton | 51 min |
| Jul 15, 3:15 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 28 min |
| Jul 15, 3:27 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 48 min |
| Jul 15, 3:31 PM EDT | Areal Flood Advisory | JAX | Alachua, Gilchrist | 89 min |
| Jul 15, 3:48 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Union | 42 min |
| Jul 15, 3:54 PM EDT | Special Weather Statement | JAX | Duval | 51 min |
| Jul 15, 4:13 PM EDT | Areal Flood Advisory | JAX | Duval | 92 min |
| Jul 15, 4:31 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 44 min |
| Jul 15, 4:40 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Putnam | 39 min |
| Jul 15, 4:50 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 28 min |
| Jul 15, 4:58 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Union | 92 min |
| Jul 15, 5:44 PM EDT | Special Weather Statement | JAX | Duval | 46 min |
| Jul 15, 1:08 PM EDT | Special Weather Statement | JAX | Echols | 37 min |
| Jul 15, 1:39 PM EDT | Special Weather Statement | JAX | Echols | 51 min |
| Jul 15, 2:11 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 49 min |
| Jul 15, 2:53 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 52 min |
| Jul 15, 4:21 PM EDT | Special Weather Statement | JAX | Brantley | 39 min |
| Jul 15, 4:25 PM EDT | Special Weather Statement | JAX | Camden | 50 min |
| Jul 15, 5:03 PM EDT | Special Weather Statement | JAX | Brantley | 42 min |
| Jul 15, 5:22 PM EDT | Special Weather Statement | JAX | Camden | 38 min |
| Jul 15, 5:39 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.